Alert archive / New Mexico / Wind Advisories in 2012
Wind Advisory 14, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 25, 2012, 12:42 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 26, 2012, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 12:42 PM MDT (18:42 UTC)
- In effect from
- Apr 26, 2012, 1:00 PM MDT
- Expired
- Apr 26, 2012, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS74 KEPZ 251842 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1242 PM MDT WED APR 25 2012 ...STRONG WINDS AND BLOWING DUST THURSDAY AFTERNOON... .LOW PRESSURE OFF THE PACIFIC AND AN ASSOCIATED TROUGH WILL MOVE ACROSS ARIZONA AND INTO NORTHERN NEW MEXICO THURSDAY. STRONG WINDS ALOFT AHEAD OF THAT SYSTEM...AND A DEVELOPING LEE SIDE TROUGH OVER EASTERN NEW MEXICO...WILL CAUSE STRONG WINDS THURSDAY AFTERNOON AND EVENING. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH POOR VISIBILITY...ESPECIALLY IN THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. WINDS AND DUST WILL GRADUALLY DIMINISH DURING THE EVENING. NMZ404-405-407-410>413-417-TXZ418>420-261200- /O.NEW.KEPZ.DU.Y.0004.120426T1900Z-120427T0200Z/ /O.NEW.KEPZ.WI.Y.0014.120426T1900Z-120427T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 1242 PM MDT WED APR 25 2012 ...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. * EVENT: STRONG SOUTHWEST WINDS WILL PRODUCE WIDESPREAD AREAS OF BLOWING DUST WITH POOR VISIBILITY. * TIMING: THURSDAY AFTERNOON AND EVENING. * IMPACT: HAZARDOUS DRIVING CONDITIONS...POSSIBLE PROPERTY DAMAGE...POOR AIR QUALITY. * VISIBILITY: WIDESPREAD AREAS WITH LESS THAN A MILE; LOCALLY NEAR ZERO IN DUST PRONE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401>403-406-408-409-414>416-261200- /O.NEW.KEPZ.WI.Y.0014.120426T1900Z-120427T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-UPLANDS OF THE BOOTHEEL- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... CLOVERDALE...HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES... DERRY...SPACEPORT...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 1242 PM MDT WED APR 25 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. * EVENT: STRONG SOUTHWEST WINDS 25 TO 35 MPH WITH WIND GUSTS TO AROUND 50 MPH. * TIMING: EARLY THURSDAY AFTERNOON INTO THURSDAY EVENING. * IMPACT: HAZARDOUS DRIVING CONDITIONS...POSSIBLE PROPERTY DAMAGE. * VISIBILITY: LESS THAN A MILE IN MANY AREAS AND LOCALLY NEAR ZERO IN DUST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
495 WWUS74 KEPZ 261143 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 543 AM MDT THU APR 26 2012 ...STRONG WINDS AND BLOWING DUST THIS AFTERNOON... .A LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL MOVE INLAND THIS MORNING AND INTO CENTRAL AND NORTHERN NEW MEXICO BY THIS AFTERNOON. STRONG WINDS ALOFT AHEAD OF THAT SYSTEM...AND A DEVELOPING SURFACE TROUGH OVER EASTERN NEW MEXICO...WILL CAUSE STRONG SOUTHWEST WINDS TO DEVELOP OVER THE AREA THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH POOR VISIBILITY OF LESS THAN A MILE...ESPECIALLY IN THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. WINDS AND DUST WILL GRADUALLY DIMINISH DURING THE EVENING. NMZ402-408-262200- /O.UPG.KEPZ.WI.Y.0014.120426T1900Z-120427T0200Z/ /O.NEW.KEPZ.HW.W.0007.120426T1900Z-120427T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON 543 AM MDT THU APR 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS TO AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. * TIMING: WIND SPEEDS WILL INCREASE BY MID DAY AND CONTINUE INTO THE EVENING HOURS BEFORE GRADUALLY DIMINISHING. * IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. * VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404-405-407-410>413-417-TXZ418>420-262200- /O.EXT.KEPZ.WI.Y.0014.120426T1900Z-120427T0300Z/ /O.CON.KEPZ.DU.Y.0004.120426T1900Z-120427T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 543 AM MDT THU APR 26 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * EVENT: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH WIND GUSTS TO AROUND 50 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. * TIMING: WIND SPEEDS WILL INCREASE BY MID DAY AND CONTINUE INTO THE EVENING HOURS BEFORE GRADUALLY DIMINISHING. * IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. * VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401-403-406-409-414>416-262200- /O.EXT.KEPZ.WI.Y.0014.120426T1900Z-120427T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- UPLANDS OF THE BOOTHEEL-SIERRA COUNTY LAKES- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...CLOVERDALE...TRUTH OR CONSEQUENCES... DERRY...SPACEPORT...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 543 AM MDT THU APR 26 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS TO AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. * TIMING: WIND SPEEDS WILL INCREASE BY MID DAY AND CONTINUE INTO THE EVENING HOURS BEFORE GRADUALLY DIMINISHING. * IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. * VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
036 WWUS74 KEPZ 261955 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 155 PM MDT THU APR 26 2012 ...STRONG WINDS AND BLOWING DUST THIS AFTERNOON AND EARLY THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS ARIZONA AND NEW MEXICO THIS AFTERNOON AND TONIGHT WHILE LOW PRESSURE DEEPENS AT THE SURFACE TO THE EAST. THIS WEATHER PATTERN WILL CAUSE STRONG SOUTHWEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH POOR VISIBILITIES OF LESS THAN A MILE...ESPECIALLY IN THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. WINDS AND DUST WILL GRADUALLY DIMINISH LATER THIS EVENING. NMZ402-408-270300- /O.CON.KEPZ.HW.W.0007.000000T0000Z-120427T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON 155 PM MDT THU APR 26 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS TO AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. * IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE... ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. * VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404-405-407-410>413-417-TXZ418>420-270300- /O.CON.KEPZ.DU.Y.0004.000000T0000Z-120427T0200Z/ /O.CON.KEPZ.WI.Y.0014.000000T0000Z-120427T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 155 PM MDT THU APR 26 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH WIND GUSTS TO AROUND 50 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. * IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE... ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. * VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401-403-406-409-414>416-270300- /O.CON.KEPZ.WI.Y.0014.000000T0000Z-120427T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- UPLANDS OF THE BOOTHEEL-SIERRA COUNTY LAKES- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...CLOVERDALE...TRUTH OR CONSEQUENCES... DERRY...SPACEPORT...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 155 PM MDT THU APR 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS TO AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. * IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE... ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. * VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:57 AM MDT, 8 hours 45 minutes earlier.
Area forecast discussion, Apr 25, 3:57 AM MDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
357 AM MDT WED APR 25 2012
.SYNOPSIS...
VERY WARM CONDITIONS WILL PERSIST AS HIGH PRESSURE ALOFT MOVES
ACROSS THE REGION. AFTERNOON TEMPERATURES WILL BE NEAR RECORD
LEVELS AGAIN TODAY. A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
STATE ON THURSDAY WITH STRONG WINDS AND BLOWING DUST EXPECTED
THROUGH THE DAY. TEMPERATURES WILL BE NEAR RECORD LEVELS FOR
PORTIONS OF THE AREA ON THURSDAY. A DRY WESTERLY FLOW WILL OCCUR
FOR FRIDAY AND SATURDAY COOLER TEMPERATURES EXPECTED. A COLD FRONT
MAY PUSH INTO THE AREA SUNDAY THAT MAY HELP CAUSE ISOLATED SHOWERS
AND THUNDERSTORMS TO DEVELOP OVER EASTERN PORTIONS SUNDAY THROUGH
THROUGH NEXT TUESDAY.
&&
.DISCUSSION...
ANOTHER ROUND OF RECORD AFTERNOON TEMPERATURES IS POSSIBLE TODAY
AS THE RIDGE OF HIGH PRESSURE ALOFT BEGINS TO SHIFT TO THE EAST.
MODEL DATA INDICATES A SLIGHT HINT OF COOLING THAT MAY RESULT IN A
MINOR DROP IN TEMPERATURES BUT THEY SHOULD STILL BE NEAR RECORD
LEVELS THIS AFTERNOON. SKIES WILL START OUT MOSTLY CLEAR BUT
INCREASING HIGH AND MID LEVEL CLOUDINESS WILL BEGIN TO OCCUR AS A
PACIFIC STORM SYSTEM APPROACHES THE STATE.
THE PACIFIC STORM SYSTEM WILL QUICKLY MOVE THROUGH NEW MEXICO ON
THURSDAY. CHANCES FOR PRECIPITATION WITHIN THE FORECAST AREA WILL
REMAIN LIMITED TO THE MOUNTAINS OF THE LOWER GILA REGION WITH
OTHER FORECAST ZONES REMAINING DRY. GRADIENT TIGHTENING ASSOCIATED
WITH THE SYSTEM WILL CAUSE WIND SPEEDS TO INCREASE IN THE WINDY
TO VERY WINDY CATEGORY BY MID DAY. SUSTAINED SOUTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. WINDS WILL BE
STRONGEST ON ALONG THE EASTERN SLOPES OF LOCAL MOUNTAINS. BLOWING
DUST WILL ALSO BE A FACTOR WITH VISIBILITIES REDUCED TO LESS THAN
A MILE IN DUST PRONE AREAS OF THE SOUTHERN DESERTS. ADVISORIES FOR
HIGH WIND SPEEDS AND BLOWING DUST MAY BE NEEDED FOR THURSDAY.
THE SYSTEM WILL MOVE OUT OF THE AREA BY LATE THURSDAY WITH A
WESTERLY FLOW EXPECTED TO OCCUR FOR MUCH OF FRIDAY AND SATURDAY.
SKIES SHOULD BE GENERALLY CLEAR WITH A STEADY LIGHT WESTERLY
BREEZE FOR MOST AREAS. TEMPERATURES WILL BE 6 TO 8 DEGREES COOLER
BEHIND ON FRIDAY AND SATURDAY AS RESULT OF A PACIFIC COOL FRONT
THAT WILL MOVE THROUGH THE AREA LATE THURSDAY.
THE FORECAST FOR SUNDAY THROUGH TUESDAY REMAINS UNCERTAIN. EARLIER
MODEL RUNS INDICATED THAT A STRONG COLD FRONT WOULD PUSH INTO THE
AREA FROM THE EAST...BRINGING WITH IT A SURGE OF GULF MOISTURE AND
THE POSSIBILITY OF THUNDERSTORMS FOR AREAS EAST OF THE RIO GRANDE.
HOWEVER...LATEST MODEL RUNS HAVE BACKED OFF ON BOTH THE FRONT ON
SUNDAY AND THE POTENTIAL FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY.
WHILE I HAVE TRENDED PRECIP POTENTIAL DOWNWARD SOMEWHAT...WILL
LEAVE MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR
SUNDAY THROUGH NEXT TUESDAY IN CASE THE MODELS REVERT BACK TO THE
PREVIOUS SCENARIO. TEMPERATURES ARE EXPECTED TO BE NEAR TO A FEW
DEGREES ABOVE NORMAL DURING THE WEEKEND AND FIRST PART OF NEXT
WEEK.
&&
.AVIATION...VALID 25/12Z-26/12Z...
VFR CONDS THRU PD. WINDS GENERALLY FROM THE WEST AT 11 TO 16 KTS
WITH LOCAL GUSTS THIS AFTERNOON. INCREASING CLOUDINESS WILL OCCUR
FROM THE WEST THIS AFTERNOON AND TONIGHT BUT WILL BE MAINLY HIGH
CLOUDS ABOVE 20KFT.
&&
.FIRE WEATHER...
AN UPPER LEVEL RIDGE WILL SHIFT MORE TO THE EAST TODAY. VERY WARM
AND DRY CONDITIONS ARE EXPECTED WITH HUMIDITY VALUES EXPECTED TO
BE IN THE SINGLE DIGITS. SOUTHWEST WINDS WILL INCREASE AGAIN THIS
AFTERNOON BUT WILL REMAIN BELOW CRITICAL THRESHOLDS TODAY. A
PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE ON THURSDAY. THIS
SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
GILA REGION AND STRONG WINDS AND BLOWING PRETTY MUCH EVERYWHERE ON
THURSDAY. SUSTAINED SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL OCCUR. HUMIDITY VALUES WILL ALSO BE VERY LOW
WITH RED FLAG CONDITIONS ANTICIPATED FOR THURSDAY AFTERNOON AND
EARLY EVENING. WESTERLY WINDS WILL WEAKEN FOR FRIDAY AND THE
WEEKEND AND ARE EXPECTED TO STAY BELOW RED FLAG CRITERIA. DRY
CONDITIONS WITH SLIGHTLY COOLER TEMPERATURES WILL PERSIST WITH
CONTINUED LOW HUMIDITY VALUES IN THE AFTERNOON AND MODEST
OVERNIGHT RECOVERIES EXPECTED THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 95 72 94 64 88 / 0 0 0 0 0
SIERRA BLANCA 92 64 90 60 90 / 0 0 0 0 0
LAS CRUCES 90 59 91 53 84 / 0 0 0 0 0
ALAMOGORDO 92 62 92 56 83 / 0 0 10 10 0
CLOUDCROFT 73 49 69 37 71 / 0 0 10 10 0
TRUTH OR CONSEQUENCES 89 61 91 56 82 / 0 0 10 0 0
SILVER CITY 79 58 73 47 75 / 0 0 10 0 0
DEMING 90 57 89 49 83 / 0 0 0 0 0
LORDSBURG 88 55 92 45 84 / 0 0 10 0 0
WEST EL PASO METRO 92 71 93 63 90 / 0 0 0 0 0
DELL CITY 94 55 92 50 89 / 0 0 0 0 0
FORT HANCOCK 95 63 96 61 91 / 0 0 0 0 0
LOMA LINDA 90 64 85 55 87 / 0 0 0 0 0
FABENS 95 64 94 62 94 / 0 0 0 0 0
SANTA TERESA 92 62 91 53 88 / 0 0 0 0 0
WHITE SANDS HQ 91 65 92 58 86 / 0 0 0 0 0
JORNADA RANGE 90 49 92 43 85 / 0 0 0 0 0
HATCH 88 53 87 46 81 / 0 0 10 0 0
COLUMBUS 89 60 88 48 86 / 0 0 0 0 0
OROGRANDE 94 64 94 55 90 / 0 0 0 0 0
MAYHILL 80 51 77 44 76 / 0 0 10 10 0
MESCALERO 79 48 77 39 77 / 0 0 10 10 0
TIMBERON 80 47 79 38 75 / 0 0 10 10 0
WINSTON 80 51 76 41 77 / 0 0 10 0 0
HILLSBORO 83 58 80 48 81 / 0 0 10 0 0
SPACEPORT 88 58 87 53 84 / 0 0 10 0 0
LAKE ROBERTS 88 46 80 38 80 / 0 0 10 0 0
HURLEY 82 49 85 42 76 / 0 0 10 0 0
CLIFF 91 55 82 44 84 / 0 0 10 10 0
MULE CREEK 81 55 73 45 76 / 0 0 20 10 0
FAYWOOD 85 50 84 42 81 / 0 0 10 0 0
ANIMAS 88 54 87 44 84 / 0 0 10 0 0
HACHITA 91 53 90 44 88 / 0 0 0 0 0
ANTELOPE WELLS 92 60 89 48 88 / 0 0 0 0 0
CLOVERDALE 85 57 81 45 87 / 0 0 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ111>113.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Apr 25, 5:52 AM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 552 AM MDT WED APR 25 2012 NMZ401>417-TXZ418>424-261200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 552 AM MDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NEAR RECORD TEMPERATURES WILL OCCUR THIS AFTERNOON FOR MOST AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE ON THURSDAY. AS IT DOES IT WILL GENERATE STRONG SOUTHWEST WINDS ACROSS THE AREA BY MID DAY THROUGH EARLY EVENING. WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. IN ADDITION...AREAS OF BLOWING DUST MAY OCCUR WITH VISIBILITIES REDUCED TO LESS THAN A MILE IN SOME DUST PRONE AREAS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS OF THE LOWER GILA REGION DURING THE DAY ON THURSDAY. CONDITIONS WILL BE FAIRLY BENIGN ON FRIDAY AND SATURDAY. THERE IS A SLIGHT POSSIBILITY OF THUNDERSTORMS FOR AREAS EAST OF THE RIO GRANDE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:47 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 9 hr |
| Apr 25, 7:14 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 38 hr |
| Apr 25, 12:42 PM MDT | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero | 31 hr |
Nearby
Wind Advisories in New Mexico, 2012Wind Advisories in Texas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.